Download full-text


Available from: Carlos Singer, May 29, 2015
6 Reads
  • Source
    • "In order to make the diagnosis and appropriate assessment and on time interference, the Abnormal Involuntary Movement Scale (AIMS( is used which makes a general assessment of the patients who consume antipsychotics in 3 to 6 months intervals to diagnose the movement disorders (14, 15). There are also other studies which indicate that all TD cases should not be attributed to antipsychotic medicines (16) and that other factors such as basal brain and endocrine system disorders should also be considered (17). "
    [Show abstract] [Hide abstract]
    ABSTRACT: Tardive Dyskinesia (TD), is one of the important problems of the patients with schizophrenia. The emergence of these side effects depends on so many factors such as the patients' age and the duration of antipsychotic treatment. By discovering new drugs (Atypical), there has been an outstanding decrease in the emergence of these side effects. The present study investigates the symptoms of TD in the Patients with schizophrenia who were under treatments for more than 6 months. The sample of this study was 200 Patients with schizophrenia of four wards in Razi hospital (two acute and two chronic wards) who were hospitalized in the winter of 2006 and were qualified for this study. The subjects were 101 males and 99 females who were younger than 60 and had received antipsychotic drugs for at least 6 months. After psychiatric interview and filling the demographic questionnaire by the patients, the required information about the drugs and the intensity of the symptoms was acquired. Then clinical and physical examinations of tardive dyskinesia were done. Next, the tardive dyskinesia disorders' check list (AIMS) was used. Findings of this cross-sectional, descriptive study were analyzed by SPSS. There was a high ratio of 95% between TD and the age factor (P=0.05). There was no relationship between symptoms frequency and duration of treatment (P=0.68). Facial muscles and oral zones were mostly involved in T.D disorder (72%). No significant difference was observed between nine fold symptoms of T.D in patients who were using traditional drugs and those who were using the new ones (typical and atypical). Findings showed that in the intensity of the symptoms, gender does not play a major role.
    Iranian Journal of Psychiatry 03/2010; 5(4):159-63.
  • Source
    • "More recently, tardive dystonia has been reported after use of atypical antipsychotics: olanzapine, (Charfi et al, 2004; Rauchverger et al 2007) clozapine (Duggal and Mendhekar, 2007; Molho and Factor, 1999, Uzun and Doruk, 2007) ziprasidone (Papapetropoulos et al, 2005; Tibrewal et al, 2008) aripiprazole (Oommen et al 2006; Pinninti et al, 2006) and quetiapine (Kropp et al, 2004; Rabovsky and Pinhard , 2006). "
    [Show abstract] [Hide abstract]
    ABSTRACT: Dystonia is a syndrome of involuntary, repetitive (or sustained) muscle contractions of opposing muscles, which may result in torsions and abnormal postures. Tardive dystonia is a form of the disorder that starts after longer term use of dopamine antagonists. It occurs in approximately 3% of patients receiving ongoing antipsychotic treatment and is often difficult to reverse. Dystonia can also be induced by compounds other than antipsychotics, such as antidepressants, levodopa, carbamazepine, dextroamphetamine, and diphenylhydantoin. In these cases, it is transient, generally disappearing after the dose is reduced or the causative drug is stopped. Dystonia induced by injury can also be transient. We report a case of transient oromandibular dystonia following a dental filling in a woman receiving quetiapine, a second-generation antipsychotic. The timing, localization, and transience of the dystonia suggested that the dental procedure may have played a triggering role. The dystonia symptoms responded within 8 weeks to benztropine and a dose reduction of quetiapine, and they did not return when benztropine was discontinued. This case benefited from prompt attention and has led to practical recommendations for psychiatric clinicians.
    Journal of Psychiatric Practice 08/2008; 14(4):251-257. DOI:10.1097/01.pra.0000327317.34647.28 · 1.34 Impact Factor
  • Source
    • "Risk factors of TDt had been identified, such as younger age, male sex, mental retardation and convulsive therapy [10] [11] [12], but none was specific to tardive laryngeal dystonia. For ziprasidone-induced TDt, there was only one case reported — a 56-year-old woman with involuntary tongue movement and a problem in jaw opening [7]. Together with the case in current report, both of them are middle-aged females, which are different from the identified risk factors of TDt [10] [12]. "
    [Show abstract] [Hide abstract]
    ABSTRACT: Tardive laryngeal dystonia, a rare form of dystonic syndrome, was only reported to be induced by typical antipsychotics. Here, we report one case of ziprasidone-induced tardive laryngeal dystonia in a schizophrenic female patient, who showed dysphonia, hoarseness and dyspnea after taking ziprasidone 120 mg/day for 8 months. These symptoms were significantly improved after discontinuing ziprasidone and increasing the dose of trihexyphenidyl for 1 week. Although atypical antipsychotics are associated with a lower risk of extrapyramidal symptoms, caution should be taken for any tardive dystonic movement when using these medications.
    General Hospital Psychiatry 05/2008; 30(3):277-9. DOI:10.1016/j.genhosppsych.2007.08.012 · 2.61 Impact Factor
Show more